Puppy Forum and Dog Forums banner

1 - 3 of 3 Posts

·
Registered
Joined
·
3 Posts
Discussion Starter #1
I have a 50 pound husky lab mix, and I recently noticed he had fleas. Got him his first frontline, but he was still itching even after they started dying. I took him to the vet, who prescribed prednisone for skin irritation, and he's been acting really lethargic. I went back the next day because his right pupil was pinpoint size, while the other was normal. Vet gave me atropine and an antibiotic for the eye. Normally he's really high energy but his behavior has been just...mopey. The eye meds are applied directly to the eye so maybe he's just upset with me for that? Help! I just need to know he'll be back to normal after his meds are gone.


Side notes: when he was neutered, he was quiet and lethargic for a few days afterward. Also, before the lethargy, my fiance was cleaning up his dog bed to get rid of fleas and he cut his finger tip off, the dog saw him bleeding, and I'm wondering if that was traumatic for him, enough to exacerbate the lethargic behavior? Thank you everyone!
 

·
Banned
Joined
·
54 Posts
Our dog has been on Prednisone twice, the first time because he had developed AIHA and the second because a tumor was discovered on his lung. In both instances, when he first started taking it, his reaction was just the opposite of lethargy.
 

·
Registered
Joined
·
3 Posts
Discussion Starter #3
Well I've been asking my vet (over and over, she's probably sick of me by now) about it and she said, like in people, every dog reacts differently. I'm learning about different side effects of prednisone and I don't think I'll ever give it to any dog ever again. I wish I hadn't been so scared when I agreed to give it to him; I would have researched it more.
 
1 - 3 of 3 Posts
Top